"The Muffled Cries For Help From a Daddy of Four Beautiful Little Girls"


Wednesday, May 6, 2009

Happy Fun Pills

My daughter Shelby (10) was concerned last night following the commercial about an antidepressant which could cause, among other things:

Mood changes
Thoughts of suicide
Increased risk of death
Stroke
High fever
Coma
High blood sugar
Uncontrollable muscle movements
Dizziness
Seizure
Impaired motor skills
Trouble swallowing.

It kind of made her confused about the definition of "antidepressant."

I won't mention the name of the medication. In case you're currently taking it, I didn't want you to get depressed about your imminent seizures, comas, strokes, death and all.

Sleep well!

4 comments:

rthling said...

Yeah, with the new rules requiring prescription manufacturers to disclose side effects on their advertisements, I have a good laugh every now and then.
I mean really, who wants to take a diet pill that might cause oily gas?
sheesh!

2Thinks said...

I hear ya. Just rub the goo from the aloe plant on everything, even eat it if you have to- but stay away from pharmaceutical drugs.
Heidi

Becky K. said...

Isn't that the truth.

Smart girl to notice the seeming inconsistency.

Big Doofus said...

I've always found the prescription drug ads to be interesting that way. It reminds me of when Olean first came out as an alternative to frying chips in vegetable oil. If you had chips that were fried in Olean there was usually a warning on the bag that you might get "explosive diarrhea" as a result of eating them. Not just your everyday run of the mill diarrhea, but EXPLOSIVE DIARRHEA! How cool is that?